Alert archive / Kansas / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 85, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 17, 1994, 6:37 PM CDT for Scott County, Kansas. It was in force for 38 min.
The area
The counties it named.
The facts
- Issued
- Jun 17, 1994, 6:37 PM CDT (23:37 UTC)
- Expired
- Jun 17, 1994, 7:15 PM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Scott County, KS
The radar
The Dodge City radar (KDDC), 115 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1384 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 172338 RRA SVRDDC KSC171-180015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 637 PM CDT FRI JUN 17 1994 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL KANSAS ...CENTRAL SCOTT COUNTY AT 636 PM CDT DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM ON THE EAST SIDE OF SCOTT CITY. THE STORM WAS NOT MOVING MUCH AND WILL LIKELY PRODUCE LARGE HAIL IN THE VICINITY OF SCOTT CITY TROUGH AT LEAST 7 PM. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE TO A STRONG BUILDING. DO NOT STAND BY WINDOWS. DON'T USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS. HUTTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:22 PM CDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 17, 3:22 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 322 PM CDT FRI JUN 17 1994 RCMD..TON..MOST CLR. LOW 65 TO 70. WIND SE DECREAS TO 10 TO 15 MPH. TOM..SUNNY AND HOT. HIGH 95 TO 100. WIND SOUTH 10 TO 15. DIS..SOME CU FORMING AROUND DODGE BUT VERY SMALL. SAT IMAG SHOWS LARGE CU FIELD FORMING ALONG W AND N THERMAL BOUNDARY. MESO STILL SHOWS ABOUT A 4 TO 5 DEGREE CAP. CAP LOOKS LIKE IT SHOULD HOLD FOR DDC CWA. H5 RDG CONTINUES TO BUILD SO HOT AND DRY LOOK GOOD. DDC 067/095 00 LBL 068/099 00 GCK 068/095 00 HYS 072/093 00 EHA 065/100 00 P28 072/094 00 KRUSE
Nearby
Severe Thunderstorm Warnings in Kansas, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.